| Catalog Number |
GS9090SD |
| Medical Device Problem Codes |
Crack (1135); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One photo accompanied the complaint file.In said photo, the proximal end of a cerebase catheter can be seen next to a protective tube and a kinked dilator.The shaft next to the id band of the cerebase catheter can be seen cracked.No other damages are observed, and the rest of the device was not shown in the photo.A manufacturing record evaluation was performed for the finished device 31431362 number, and no non-conformance's related to the malfunction were identified.The customer complaint was confirmed.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by a healthcare professional, during an internal carotid artery embolectomy of the c6 segment, a cerebase 90, 90 cm, straight, distal catheter was impeded in c1 segment of the internal carotid and could not reach the target position.The polymer material of the cerebase was found cracked.The doctor removed the cerebase from the patient and switched to new device to complete the surgery.There was no patient injury reported.It was noted that prior to the procedure, the device packaging and device were in good condition.Additional event information received on 23-jun-2025 indicated that the vessel was tortuous.The catheter was noted to be cracked when immediately withdrawn.The cause of the event or factors contributing to the event known are not known.The cerebase was removed intact (in one piece) from the patient.There was no additional intervention needed to remove the device from the patient.An adequate flush was maintained through the device.There was no excessive force applied to the device.The device was used and prepped as per the instructions for use (ifu).There was no blood flow restriction / reduction as a result.There was no allegation of patient injury due to an alleged product issue.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: the healthcare professional reported that prior to the procedure, the packaging and the gs 90, 90 cm, straight, distal (gs9090sd/31431362) were inspected and found to be in good condition.During the procedure, the cerebase catheter was impeded in the c1 segment of the internal carotid and could not reach the target position.The polymer material of the cerebase was found cracked.The physician removed the cerebase from the patient and switched a new device to complete the surgery.Additional event information received on 23-jun-2025 indicated that the intended procedure/target vessel/site being treated was the c6 internal carotid artery embolectomy.The vessel was tortuous.The catheter was immediately withdrawn when the crack on the catheter was noticed.The cerebase catheter was removed intact.An adequate flush was maintained through the device.No additional intervention was needed to remove the device from the patient.No excessive force had been applied to the device.The device(s) was (were) used and prepped as per the instructions for use.There was no blood flow restriction / reduction as a result.There was no allegation of patient injury due to an alleged product issue.The event did not result in a clinically significant delay in the procedure.One photo accompanied the complaint file.In said photo, the proximal end of a cerebase catheter can be seen next to a protective tube and a kinked dilator.The shaft next to the id band of the cerebase catheter can be seen cracked.No other damages are observed, and the rest of the device was not shown in the photo.The device was returned to j&j medtech for further evaluation.A non-sterile gs 90, 90 cm, straight, distal was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the device was found to be fractured just next to the id band, which is consistent with the damage seen in the provided picture.No other damage was found.The fracture was inspected under a microscope, and it was observed that the internal braid wire was exposed.Elongation marks were noted on both edges.The other joints in the distal region of the catheter were intact, without obvious separations.The fracture surfaces of the vestamid shaft show stretching and tearing of the shaft material at the edges of the fracture, indicating material elongation and tearing.The issue regarding a catheter being impeded and subsequently found cracked was confirmed based on the fractured condition found on the catheter.The catheter was received with a fracture of the vestamid shaft.This is a known failure mode of the catheter and can occur on a properly fused catheter.The observed condition could be the result of several factors, including but not limited to procedural factors present in the operating room such as operator¿s technique.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instructions for use (ifu) include precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.A manufacturing record evaluation was performed for the finished device 31431362 number, and no non-conformances related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.Exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.